# SDR USAA20101028SB178

- Difficulty date: October 27, 2010
- Submitted: October 28, 2010
- Operation: Air carrier
- Aircraft: N427US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24549
- System (JASC): 4980 · APU Exhaust System
- Part: Acoustic Liner
- Condition: Delaminated
- Location: Apu Muffler
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

CLT - GROUND PERSONEL THOUGHT THEY HAD SEEN SMOKE AND SPARKS COMING FROM THE APU OF A/C 427 WHILE SITTING AT THE GATE.  CREW WAS ALERTED AND CREW PULLED THE APU FIRE BOTTLE, AS PRECAUTIONARY.  THE APU WAS SHUTDOWN.  NO FIRE WAS DETECTED.  FIRE TRUCKS WERE CALLED TO MONITOR.  MAINTENANCE ACCOMPLISHED A DETAILED VISUAL INSPECTION AND DETERMINED SMOKE AND SPARKS WERE CAUSED BY THE ACCOUSTIC LINER OF THE APU MUFFLER DELAMINATING.  THE APU TURBINE WHEEL WAS INTACT AND SPINS FREELY.  THERE WAS NO VISIBLE HEAT DAMAGE IN THE AREA AND THE MUFFLER ITSELF WAS FOUND TO BE SECURE.  LOOSE AND DELAMINATED MATERIAL WAS REMOVED.
